Hallucinogenic Class A drug 2CB sends two UWE students to the hospital

Two UWE students have been hospitalised after overdosing on the hallucinogenic Class A drug 2CB, with one reportedly still in intensive care.

The incident, which occurred at Marketgate accommodation on Tuesday night, was witnessed by several students. An eyewitness told The Tab one student had to be restrained by paramedics.

“He was screaming and shaking, saying he could see the devil and that his brain was hurting.”

Another described it as “the worst thing they’ve ever seen”.

Following the overdose, local police issued a message to Bristol students warning them about the drug’s “severe and violent side effects”. Students who had taken 2CB in the last 24 hours were urged to “seek urgent medical attention [and] contact your local GP”.

Meanwhile, the university have expressed concern that the drug is being “touted around student accommodation” by dealers with access to student-only living areas.

2CB
Picture: Retinafunk (Flickr)

Popular in Europe, 2CB is yet to reach levels of widespread usage in England. One student told The Tab “It’s not easy to get hold of but if you know where to look then its fine. More and more people are starting to take it.”

Due to the drug being relatively new, little is known about its strength and long-term effects. One local dealer told The Tab, “I dealt this for a while before I realised although it works it gets unpleasant when you do it a lot. I’ve gone a few days on it and not been able to hold a conversation.”

“I don’t get why people are doing this when there’s better stuff out there.”

One user said they believed they were having a profoundly psychic experience whilst on the drug. “In fact I was watching TV and naming which companies the adverts belonged to. It was a mix of the worst and the best time.”

Others who have taken 2CB told The Tab how they “built a den in one of their bedrooms and sat in it until sunrise drinking copious cups of tea, trying to work out if they were still high”.

Despite the negative publicity, it seems unlikely students will be completely turned away from the drug.

“It’s quite a good party drug but not good if you mix with others,” claimed one student. “It’s very visual and makes you giggle a lot. I cried for hours and my belly was in so much pain”.

The UWE overdose is not the first to hit the headlines. Last week, The Newcastle Tab reported six people, including three students, had been hospitalised after overdosing on the drug.

For more information about the drug and its effects, talk to Frank.

  • Adam

    What well-written, responsible journalism this is. -_-

  • Harry Hutchinson

    How can i get my hands on some?

    • Big Bob

      Ring me

    • Dodgy Dave

      See me.

  • Anon

    Does Mr Gurns have an opinion?

  • Pingback: There's a galaxy of drugs being sold online, and there's no way to stop it – Telegraph Blogs

  • Mr Gurns

    How has the whole of the British media missed the fact it’s ‘2C-B’, not ‘2CB’, Shulgin would be angry. Also, why is it being compared to legal highs all the time? ALL of the compounds in PiHKAL have been Class As for years.

    • My hands are the enemy, I shall bite them off

      you’re a bit nit picky, Mr Gurns. you need to get some 2CB in you, that will remedy it.

  • Dealing Dazza

    I’ll match any price the other two give and take a tenner off it.. Got you once again bob and dave, I’m like asda

  • Goody Two Shoes

    The picture makes it look like a mince pie. Way to encourage students to do it, Tab..

  • Anonymous

    Here’s a really novel idea – dont fucking do drugs!